Alert archive / Montana / Wind Advisories in 2009
Wind Advisory 17, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 31, 2009, 3:35 AM MDT for 7 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Oct 31, 2009, 8:07 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2009, 3:35 AM MDT (09:35 UTC)
- In effect from
- Oct 31, 2009, 8:07 AM MDT
- Expired
- Oct 31, 2009, 9:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 33 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 310935 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 335 AM MDT SAT OCT 31 2009 MTZ002-043-311745- /O.NEW.KMSO.WI.Y.0017.091031T1800Z-091101T0300Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 335 AM MDT SAT OCT 31 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. A LOCAL NARROW PASSES AND CANYONS COULD SEE STRONGER GUSTS. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-311745- /O.NEW.KMSO.LW.Y.0009.091031T1800Z-091101T0300Z/ FLATHEAD/MISSION VALLEYS- 335 AM MDT SAT OCT 31 2009 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED TO DEVELOP OVER FLATHEAD LAKE THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
4 follow-up statements
000 WWUS75 KMSO 311407 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 807 AM MDT SAT OCT 31 2009 MTZ007-312215- /O.EXB.KMSO.WI.Y.0017.091031T1407Z-091101T0300Z/ BUTTE/BLACKFOOT REGION- 807 AM MDT SAT OCT 31 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. LOCAL NARROW PASSES AND CANYONS COULD SEE STRONGER GUSTS. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ008-312100- /O.EXB.KMSO.WI.Y.0017.091031T1407Z-091031T2100Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 707 AM PDT SAT OCT 31 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE HIGHWAY 95 CORRIDOR THIS MORNING AND EARLY AFTERNOON. THE WHITE BIRD GRADE COULD SEE STRONGER GUSTS HIGH PROFILE VEHICLES SHOULD USE CAUTION TRAVELING OVER THE GRADE THIS MORNING. . THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON AS AS THE PRESSURE GRADIENT RELAXES BEHIND THE PASSING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-312215- /O.EXT.KMSO.LW.Y.0009.091031T1407Z-091101T0300Z/ FLATHEAD/MISSION VALLEYS- 807 AM MDT SAT OCT 31 2009 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED TO DEVELOP OVER FLATHEAD LAKE THIS MORNING AND CONTINUE INTO THE EARLY EVENING. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ MTZ002-043-312215- /O.CON.KMSO.WI.Y.0017.091031T1800Z-091101T0300Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 807 AM MDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. A LOCAL NARROW PASSES AND CANYONS COULD SEE STRONGER GUSTS. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 311655 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1055 AM MDT SAT OCT 31 2009 IDZ007-312100- /O.EXA.KMSO.WI.Y.0017.000000T0000Z-091031T2100Z/ OROFINO/GRANGEVILLE REGION- 955 AM PDT SAT OCT 31 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE HIGHWAY 12 CORRIDOR THIS MORNING AND EARLY AFTERNOON. HIGH CAMP AND GRANGEVILLE COULD SEE STRONGER GUSTS NEAR 50 MPH. HIGH PROFILE VEHICLES SHOULD USE CAUTION TRAVELING THE HIGHWAY 12 CORRIDOR THIS MORNING. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON AS AS THE PRESSURE GRADIENT RELAXES BEHIND THE PASSING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ007-010100- /O.CON.KMSO.WI.Y.0017.000000T0000Z-091101T0300Z/ BUTTE/BLACKFOOT REGION- 1055 AM MDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. LOCAL NARROW PASSES AND CANYONS COULD SEE STRONGER GUSTS. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ008-312100- /O.CON.KMSO.WI.Y.0017.000000T0000Z-091031T2100Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 955 AM PDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE HIGHWAY 95 CORRIDOR THIS MORNING AND EARLY AFTERNOON. THE WHITE BIRD GRADE COULD SEE STRONGER GUSTS. HIGH PROFILE VEHICLES SHOULD USE CAUTION TRAVELING OVER THE GRADE THIS MORNING. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON AS AS THE PRESSURE GRADIENT RELAXES BEHIND THE PASSING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ002-043-010100- /O.CON.KMSO.WI.Y.0017.091031T1800Z-091101T0300Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1055 AM MDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. A LOCAL NARROW PASSES AND CANYONS COULD SEE STRONGER GUSTS. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-010100- /O.CON.KMSO.LW.Y.0009.000000T0000Z-091101T0300Z/ FLATHEAD/MISSION VALLEYS- 1055 AM MDT SAT OCT 31 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED TO DEVELOP OVER FLATHEAD LAKE THIS MORNING AND CONTINUE INTO THE EARLY EVENING. THE WINDS ARE IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT BEHIND A COLD FRONT. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS75 KMSO 312037 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 237 PM MDT SAT OCT 31 2009 IDZ007-008-312145- /O.CAN.KMSO.WI.Y.0017.000000T0000Z-091031T2100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 137 PM PDT SAT OCT 31 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BEHIND THE COLD FRONT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ MTZ002-007-043-010300- /O.CON.KMSO.WI.Y.0017.000000T0000Z-091101T0300Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 237 PM MDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST SUSTAINED WINDS AT 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. MARIAS...ROGERS AND MCDONALD PASSES AND NARROW CANYONS COULD SEE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-010300- /O.CON.KMSO.LW.Y.0009.000000T0000Z-091101T0300Z/ FLATHEAD/MISSION VALLEYS- 237 PM MDT SAT OCT 31 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE OVER FLATHEAD LAKE EARLY THIS EVENING. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET AS AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS75 KMSO 010253 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 853 PM MDT SAT OCT 31 2009 MTZ002-007-043-010400- /O.EXP.KMSO.WI.Y.0017.000000T0000Z-091101T0300Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 853 PM MDT SAT OCT 31 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING AS WIND GUSTS HAVE DECREASED TO 30 MPH OR LOWER IN ALL AREAS. $$ MTZ003-010400- /O.EXP.KMSO.LW.Y.0009.000000T0000Z-091101T0300Z/ FLATHEAD/MISSION VALLEYS- 853 PM MDT SAT OCT 31 2009 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING AS WIND GUSTS HAVE DECREASED TO 30 MPH OR LOWER IN ALL AREAS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:31 AM MDT, 4 minutes earlier.
Area forecast discussion, Oct 31, 3:31 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
331 AM MDT SAT OCT 31 2009
...GUSTY SOUTHWESTERLY WINDS ACROSS NORTHWEST MONTANA THIS
AFTERNOON AND EVENING..
.DISCUSSION...A WARM FRONT HAS MOVED ACROSS THE NORTHERN ROCKIES
LAST NIGHT. THIS FRONT HAS ALLOWED FOR AMPLE MOISTURE TO BE
UPLIFTED OVER NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA THIS
MORNING. AS OF EARLY THIS MORNING A COLD FRONT HAS MOVED INTO
CENTRAL WASHINGTON. THIS COLD FRONT IS EXPECTED TO MOVE INTO
NORTHWEST MONTANA LATER THIS MORNING THEN PUSH INTO SOUTHWEST
MONTANA AND LEMHI BY LATE SATURDAY AFTERNOON. A BURST OF SHOWER
ACTIVITY CAN BE EXPECTED ALONG THE LEADING EDGE OF THIS
FRONT...BUT DUE TO SIGNIFICANT MID LEVEL WINDS THE BROADER OF
VALLEYS IN THE NORTHERN ROCKIES COULD SEE SHADOWING EFFECTS. THIS
AFTERNOON THE SURFACE LOW PRESSURE WILL SLIDE DOWN INTO EASTERN
MONTANA WHILE HIGH PRESSURE BUILDS OVER THE COLUMBIAN BASIN. THESE
TWO FEATURES WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN OVER THE
REGION PRODUCING GUSTY SOUTHWESTERLY WINDS. NORTHWEST MONTANA IS
EXPECTED TO EXPERIENCE THE STRONGEST WINDS...ESPECIALLY ALONG THE
CONTINENTAL DIVIDE. SO IN RESPONSE TO THE WINDS THIS AFTERNOON A
LAKE WIND ADVISORY HAS BEEN ISSUED FOR FLATHEAD LAKE AND A WIND
ADVISORY FOR THE NORTHERN EXTENT OF THE CONTINENTAL DIVIDE FOR
THIS AFTERNOON AND EARLY EVENING. TEMPERATURES FOR TODAY COULD
SPIKE TO 5 TO 10 DEGREES ABOVE SEASON NORMALS. TONIGHT...THE
ATMOSPHERE APPEARS TO REMAIN FAIRLY MIXED SO WESTERLY WINDS SHOULD
PERSIST THROUGH OUT TONIGHT. TEMPERATURES FOR TONIGHT WERE TRICKY
DUE TO COLD AIR ADVECTION WITH THE COMBINATION OF A WELL MIXED
ATMOSPHERE. ON SUNDAY THE NORTHERN ROCKIES WILL REMAIN UNDER
NORTHWESTERLY FLOW...WHICH IS A DECENT PATTERN FOR OROGRAPHIC
SHOWERS. TEMPERATURES FOR SUNDAY SHOULD BE BACK TO SEASONAL.
SUNDAY NIGHT THROUGH TUESDAY NIGHT...A LOW AMPLITUDE RIDGE OF HIGH
PRESSURE WILL DEFLECT MUCH OF THE PACIFIC ENERGY/MOISTURE NORTH
INTO CANADA...JUST BRUSHING NORTHWEST MONTANA. ANY CHANCE OF
PRECIPITATION WILL BE CONFINED TO THE MOUNTAINS NEAR THE CANADIAN
BORDER. TEMPERATURES WILL BE NEAR AND SLIGHTLY ABOVE NORMAL.
WEDNESDAY THROUGH FRIDAY...WAVES OF ENERGY/MOISTURE COMING IN OFF
THE PACIFIC BECOME MORE AMPLIFIED UNDER A MEAN NORTHWESTERLY FLOW
ALOFT. TIMING THESE WAVES THROUGH THE NORTHERN ROCKIES WILL BE THE
BIGGEST FORECAST PROBLEM DURING THIS PERIOD. MEDIUM RANGE MODEL
SOLUTIONS NOT ONLY DIFFER WITH RESPECT TO TIMING...BUT HAVE SHOWN
POOR RUN-TO-RUN CONSISTENCY. THUS...CHANGES WERE KEPT AT A MINIMUM
DUE TO LOWER FORECAST CONFIDENCE.
&&
.AVIATION...AMPLE MOISTURE WILL CONTINUE TO STREAM INTO NORTH
CENTRAL IDAHO AND NORTHWEST MONTANA THIS MORNING CAUSING WIDE
SPREAD PRECIPITATION. CEILINGS WILL BE RELATIVELY LOW OBSCURING
MOUNTAINS AND PASSES. THIS LATER THIS MORNING THROUGH THIS
AFTERNOON A COLD FRONT WILL SWING THROUGH THE NORTHERN ROCKIES
CAUSING THE PRESSURE GRADIENT TO TIGHTEN. SO GUSTY SOUTHWESTERLY
WINDS SHOULD BE EXPECTED ESPECIALLY AT KGPI...KMSO AND KBTM. KGPI
IS EXPECTED TO SEE THE STRONGEST WINDS THIS AFTERNOON AND EVENING.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
FLATHEAD/MISSION VALLEYS.
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
POTOMAC/SEELEY LAKE REGION-WEST GLACIER REGION.
ID...NONE.
&&
SHORT TERM...SMITH
LONG TERM....MSJ
AVIATION...SMITHHazardous weather outlook, Oct 30, 9:55 PM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 955 PM MDT FRI OCT 30 2009 MTZ002-003-311200- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 955 PM MDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE OVER FLATHEAD LAKE WITH GUSTS AS HIGH AS 55 MPH OVER HIGHER TERRAIN AND MARIAS PASS IN THE WEST GLACIER REGION DURING THE AFTERNOON AND EARLY EVENING HOURS SATURDAY. WINDS SHOULD GRADUALLY DIMINISH SATURDAY EVENING. BOATERS ON FLATHEAD LAKE AND MOTORISTS TRAVELING OVER MARIAS PASS SHOULD STAY TUNED THE LATEST FORECASTS AND PLAN ACCORDINGLY IF HAZARDOUS WIND CONDITIONS DEVELOP SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:35 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 17 hr |
Nearby
Wind Advisories in Montana, 2009Wind Advisories in Idaho, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.